Back to all discussions

New Brand of Hydroxychloroquine

New brand of hydroxychloroquine doesn't seem to be effective. I am experiencing pain in joints that I have not had with my older hydroxychloroquine.

Old pill round marked GG260 new medicine oval marked ZC38.

[lead_gen showIfLoggedIn="0" campaign="shortcode" source="site"]

  1. Hi Steve. I'm a lupus patient and I noticed the new medication after reading your comment. Thanks so much for sharing. - Gabrielle, Lupus.net Team

    1. Hi Gabrielle. I would love to hear other people's experiences to see if they experience any problems.....have you felt different using other pills?

  2. GG 260 is supplied by Sandoz Pharmaceuticals Inc. and ZC38 by Zydus Pharmaceuticals.

    I wonder if it depends which pharmaceutical company's pill the pharmacy has in stock?

    1. Hi Cody I noticed that the older generic was much more expensive than its replacement! The cost to me was still the same though fortunately!

    2. Hi all, New moderator hear. I love this discussion on Hydroxychloroquine. I have been on this medication since 1992. I do notice that I have less nausea with the ZC38 brand than the previous brand. I thank you for sharing because I never took the time to look at the pills so closely. I do have a friend who has a reaction to the old brand. Anyone else have any adverse reactions to any of the brands?

      Chris Lupus.net Team Member

  3. Hi guys. I am back on my older pill again and after two weeks I feel great again. There is a chance I was just having a flare up during this time period....but it sure seemed to coincide with the pills I was using. I was just curious to hear if other people have had similar experiences?

    1. Hi , I haven't had this experience but there are people in my support group who have had similar issues. I was told by one woman that she can only take brand name Plaquenil because the generic hydroxychloroquine she was prescribed was made with a different type of additive or coating that she had a reaction too. Perhaps something like this could be causing a problem for you too? Hope you are able to stay on the pills that help. -Ava, lupus.net team.

      or create an account to reply.